Alert archive / Vermont / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 32, NWS Burlington, VT

July 1, 2004Rutland County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jul 1, 2004, 5:54 PM EDT for Rutland County, Vermont. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2004, 5:54 PM EDT (21:54 UTC)
Expired
Jul 1, 2004, 7:00 PM EDT
In force
66 min
Issued by
NWS Burlington, VT
Area
Counties, with a storm outline in the text

County Rutland County, VT

The radar

The Burlington radar (KCXX), 93 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 4:10 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2004-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2004-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 012154
SVRBTV
VTC021-012300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
554 PM EDT THU JUL 1 2004

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RUTLAND COUNTY IN SOUTHERN VERMONT

* UNTIL 700 PM EDT

* AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES NORTHWEST OF FAIR HAVEN...MOVING EAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR FAIR HAVEN AROUND 550 PM EDT
  NEAR CASTLETON AROUND 600 PM EDT
  NEAR HUBBARDTON AROUND 610 PM EDT
  NEAR PITTSFORD...PROCTOR AROUND 620 PM EDT
  NEAR CHITTENDEN...MENDON AROUND 640 PM EDT

LAT...LON 4368 7343 4351 7334 4366 7279 4383 7291

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 5:20 PM EDT, 34 minutes earlier.

Area forecast discussion, Jul 1, 5:20 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
520 PM EDT THU JUL 1 2004

.SHORT TERM  (THROUGH SUNDAY)...
WIDESPREAD THUNDERSTORMS WITH SOME HAIL FROM THE ADIRONDACKS ACROSS
NRN VT PROBABLY ASSOCIATED WITH LEADING S/WV VORT TROF.  SFC BNDRY
STILL LAGGING IN THE OTTAWA VLY AND SOME NEW CNVTN STILL EXPECTED
TO FORM AND MOVE ACROSS THE NORTH COUNTRY AGAIN DURING THE LATE
EVENING HOURS.  KEPT LIKELY POPS THROUGH MIDNIGHT.

FAIR...DRY...AND COOLISH WEATHER LKLY FRIDAY AND SATURDAY WITH UPR
TROF SLOW TO MOVE OUT OF THE GULF OF MAINE.

SOUTHERLY FLOW AND MUCH WARMER WEATHER LIKELY FOR INDEPENDENCE
DAY...BUT THUNDERSTORM CHANCES NOW DELAYED UNTIL SUNDAY NIGHT AND
MONDAY SINCE TROF APCHG FROM THE OH VLY IS A BIT SLOWER.
&&

.LONG TERM (SUN. NITE THRU THURS.)...
MUCH OF CURRENT EXTENDED GRIDS LOOKS PRETTY GD AND DO NOT PLAN ON
MANY CHANGES. LATEST MDL RUN FOR WED. SHOWS CD FROPA FROM WEST TO
EAST ACROSS THE CWA. CURRENT ZONES DO NOT MENTION ANY PRECIP AND
THUS WILL ADD IN. WILL TAPER A 30-40 POP FOR RW/TRW ACROSS THE CWA
BEFORE ENDING ACROSS THE NE KINGDOM BY THURSDAY MORNING. WILL TWEAKS
TEMPS A BIT..BUT THOSE LOOK REASONABLE  AND NEAR NORMAL FOR THIS
TIME OF YEAR.
&&

.AVIATION...
WILL MAINTAIN GOOD CHANCE THAT NEW THUNDERSTORMS WILL DEVELOP WITH
THE FRONT STILL APCHG FROM THE OTTAWA VLY.  RISK FOR WIND GUSTS AND
HAIL WILL CONTINUE UNTIL AROUND 9 PM.  GRADIENT WINDS ARE ALSO GUSTY
TO AROUND 25 TO 30 KNTS AHEAD OF THE FRONT.  DIRECTIONAL WIND SHIFT
WILL BE SLOW OVERNIGHT AS SKIES GRADUALLY CLEAR. VFR LKLY AFTER
MIDNIGHT CHAMPLAIN VLY AND WESTWARD.  SOME AREAS OF FOG AND LOW
CLOUDS GREEN MTNS AND EASTWARD AFTER THE THUNDERSTORMS END...MID
CLOUDSTHIN...AND GRADIENT WIND DIMINISHES.
&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...SEVERE THUNDERSTORM WATCH UNTIL 600 PM FOR
VTZ001>009-016-017-018.
SEVERE THUNDERSTORM WATCH UNTIL 900 PM FOR VTZ010-011-019
NY...SEVERE THUNDERSTORM WATCH UNTIL 600 PM FOR NYZ026>031-034-087.
&&

SHORT TERM...BELL
LONG TERM...NEILSON
AVIATION...NEILSON
Hazardous weather outlook, Jul 1, 4:59 AM EDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
459 AM EDT THU JUL 1 2004

NYZ026>031-034-035-087-VTZ001>012-016>019-020856-
CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON-
EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE-
LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON-
WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN-
WESTERN RUTLAND-WINDSOR-
459 AM EDT THU JUL 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR VERMONT AND NORTHERN NEW YORK.

.DAY ONE...TODAY:

THUNDERSTORMS ARE LIKELY TODAY...ESPECIALLY THIS AFTERNOON AND
EVENING...A FEW MAY CONTAIN DAMAGING WINDS AND LARGE HAIL. A COLD
FRONT WILL MOVE PUSH THE THUNDERSTORMS OUT OF THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY:

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON CONTINUING EARLY THIS
EVENING.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA
OUTLETS FOR UPDATES.

&&

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE
AT WWW.WEATHER.GOV.

In the hours before

Local storm report, Jul 1, 4:48 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
448 PM EDT THU JUL 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             WNW PLATTSBURGH         44.70N 73.46W
07/01/2004  0.75 INCH        CLINTON            NY   AMATEUR RADIO

0230 PM     HAIL             MOOERS                  44.97N 73.59W
07/01/2004  1.25 INCH        CLINTON            NY   TRAINED SPOTTER

0230 PM     HAIL             1 N TICONDEROGA         43.86N 73.43W
07/01/2004  0.88 INCH        ESSEX              NY   PUBLIC

0310 PM     HAIL             SHOREHAM                43.90N 73.32W
07/01/2004  1.25 INCH        ADDISON            VT   PUBLIC

0330 PM     TSTM WND DMG     BURLINGTON              44.49N 73.23W
07/01/2004                   CHITTENDEN         VT   PUBLIC

            TREES DOWN IN OAKLEDGE PARK AREA.

0330 PM     HAIL             SOUTH BURLINGTON        44.45N 73.22W
07/01/2004  0.88 INCH        CHITTENDEN         VT   BROADCAST MEDIA

0340 PM     HAIL             SOUTH BURLINGTON        44.45N 73.22W
07/01/2004  0.88 INCH        CHITTENDEN         VT   NWS EMPLOYEE

            REPORTED AT THE NATIONAL WEATHER SERVICE.

0355 PM     HAIL             MOOERS                  44.97N 73.59W
07/01/2004  0.88 INCH        CLINTON            NY   POST OFFICE

0357 PM     HAIL             ALTONA                  44.89N 73.66W
07/01/2004  1.00 INCH        CLINTON            NY   PUBLIC

0406 PM     TSTM WND DMG     5 NE ESSEX JUNCTION     44.54N 73.04W
07/01/2004                   CHITTENDEN         VT   LAW ENFORCEMENT

            TREES DOWN ON OAKWOOD LANE

0435 PM     HAIL             CHARLOTTE               44.30N 73.25W
07/01/2004  0.75 INCH        CHITTENDEN         VT   BROADCAST MEDIA

0440 PM     HAIL             HINESBURG               44.33N 73.12W
07/01/2004  0.75 INCH        CHITTENDEN         VT   TRAINED SPOTTER

0445 PM     HAIL             ST. GEORGE              44.38N 73.13W
07/01/2004  0.75 INCH        CHITTENDEN         VT   PUBLIC

&&

EE
Local storm report, Jul 1, 5:04 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
504 PM EDT THU JUL 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             WNW PLATTSBURGH         44.70N 73.46W
07/01/2004  0.75 INCH        CLINTON            NY   AMATEUR RADIO

0230 PM     HAIL             MOOERS                  44.97N 73.59W
07/01/2004  1.25 INCH        CLINTON            NY   TRAINED SPOTTER

0230 PM     HAIL             1 N TICONDEROGA         43.86N 73.43W
07/01/2004  0.88 INCH        ESSEX              NY   PUBLIC

0310 PM     HAIL             SHOREHAM                43.90N 73.32W
07/01/2004  1.25 INCH        ADDISON            VT   PUBLIC

0330 PM     HAIL             SOUTH BURLINGTON        44.45N 73.22W
07/01/2004  0.88 INCH        CHITTENDEN         VT   BROADCAST MEDIA

0340 PM     HAIL             SOUTH BURLINGTON        44.45N 73.22W
07/01/2004  0.88 INCH        CHITTENDEN         VT   NWS EMPLOYEE

            REPORTED AT THE NATIONAL WEATHER SERVICE.

0355 PM     HAIL             MOOERS                  44.97N 73.59W
07/01/2004  0.88 INCH        CLINTON            NY   POST OFFICE

0357 PM     HAIL             ALTONA                  44.89N 73.66W
07/01/2004  1.00 INCH        CLINTON            NY   PUBLIC

0406 PM     TSTM WND DMG     5 NE ESSEX JUNCTION     44.54N 73.04W
07/01/2004                   CHITTENDEN         VT   LAW ENFORCEMENT

            TREES DOWN ON OAKWOOD LANE

0435 PM     HAIL             CHARLOTTE               44.30N 73.25W
07/01/2004  0.75 INCH        CHITTENDEN         VT   BROADCAST MEDIA

0440 PM     HAIL             HINESBURG               44.33N 73.12W
07/01/2004  0.75 INCH        CHITTENDEN         VT   TRAINED SPOTTER

0445 PM     HAIL             ST. GEORGE              44.38N 73.13W
07/01/2004  0.75 INCH        CHITTENDEN         VT   PUBLIC

&&

EE
Local storm report, Jul 1, 5:16 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
516 PM EDT THU JUL 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             WNW PLATTSBURGH         44.70N 73.46W
07/01/2004  0.75 INCH        CLINTON            NY   AMATEUR RADIO

0230 PM     HAIL             MOOERS                  44.97N 73.59W
07/01/2004  1.25 INCH        CLINTON            NY   TRAINED SPOTTER

0230 PM     HAIL             1 N TICONDEROGA         43.86N 73.43W
07/01/2004  0.88 INCH        ESSEX              NY   PUBLIC

0310 PM     HAIL             SHOREHAM                43.90N 73.32W
07/01/2004  1.25 INCH        ADDISON            VT   PUBLIC

0330 PM     HAIL             SOUTH BURLINGTON        44.45N 73.22W
07/01/2004  0.88 INCH        CHITTENDEN         VT   BROADCAST MEDIA

0340 PM     HAIL             SOUTH BURLINGTON        44.45N 73.22W
07/01/2004  0.88 INCH        CHITTENDEN         VT   NWS EMPLOYEE

            REPORTED AT THE NATIONAL WEATHER SERVICE.

0355 PM     HAIL             MOOERS                  44.97N 73.59W
07/01/2004  0.88 INCH        CLINTON            NY   POST OFFICE

0357 PM     HAIL             ALTONA                  44.89N 73.66W
07/01/2004  1.00 INCH        CLINTON            NY   PUBLIC

0406 PM     TSTM WND DMG     5 NE ESSEX JUNCTION     44.54N 73.04W
07/01/2004                   CHITTENDEN         VT   LAW ENFORCEMENT

            TREES DOWN ON OAKWOOD LANE

0435 PM     HAIL             CHARLOTTE               44.30N 73.25W
07/01/2004  0.75 INCH        CHITTENDEN         VT   BROADCAST MEDIA

0440 PM     HAIL             HINESBURG               44.33N 73.12W
07/01/2004  0.75 INCH        CHITTENDEN         VT   TRAINED SPOTTER

0445 PM     HAIL             ST. GEORGE              44.38N 73.13W
07/01/2004  0.75 INCH        CHITTENDEN         VT   PUBLIC

0450 PM     HAIL             JERICHO                 44.50N 72.99W
07/01/2004  0.88 INCH        CHITTENDEN         VT   TRAINED SPOTTER

            REPORTED AT OLD PUMP ROAD.

0450 PM     HAIL             JERICHO                 44.50N 72.99W
07/01/2004  0.88 INCH        CHITTENDEN         VT   TRAINED SPOTTER

            REPORTED AT GRISWOLD STREET.

0505 PM     HAIL             UNDERHILL               44.51N 72.90W
07/01/2004  1.50 INCH        CHITTENDEN         VT   PUBLIC

            2 INCHES COVERING THE GROUND

0510 PM     HAIL             TUPPER LAKE             44.23N 74.47W
07/01/2004  0.75 INCH        FRANKLIN           NY   AMATEUR RADIO

&&

EE
Local storm report, Jul 1, 5:27 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
527 PM EDT THU JUL 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             WNW PLATTSBURGH         44.70N 73.46W
07/01/2004  0.75 INCH        CLINTON            NY   AMATEUR RADIO

0230 PM     HAIL             1 N TICONDEROGA         43.86N 73.43W
07/01/2004  0.88 INCH        ESSEX              NY   PUBLIC

0230 PM     HAIL             MOOERS                  44.97N 73.59W
07/01/2004  1.25 INCH        CLINTON            NY   TRAINED SPOTTER

0310 PM     HAIL             SHOREHAM                43.90N 73.32W
07/01/2004  1.25 INCH        ADDISON            VT   PUBLIC

0330 PM     HAIL             SOUTH BURLINGTON        44.45N 73.22W
07/01/2004  0.88 INCH        CHITTENDEN         VT   BROADCAST MEDIA

0340 PM     HAIL             SOUTH BURLINGTON        44.45N 73.22W
07/01/2004  0.88 INCH        CHITTENDEN         VT   NWS EMPLOYEE

            REPORTED AT THE NATIONAL WEATHER SERVICE.

0355 PM     HAIL             MOOERS                  44.97N 73.59W
07/01/2004  0.88 INCH        CLINTON            NY   POST OFFICE

0357 PM     HAIL             ALTONA                  44.89N 73.66W
07/01/2004  1.00 INCH        CLINTON            NY   PUBLIC

0406 PM     TSTM WND DMG     5 NE ESSEX JUNCTION     44.54N 73.04W
07/01/2004                   CHITTENDEN         VT   LAW ENFORCEMENT

            TREES DOWN ON OAKWOOD LANE

0435 PM     HAIL             CHARLOTTE               44.30N 73.25W
07/01/2004  0.75 INCH        CHITTENDEN         VT   BROADCAST MEDIA

0440 PM     HAIL             HINESBURG               44.33N 73.12W
07/01/2004  0.75 INCH        CHITTENDEN         VT   TRAINED SPOTTER

0445 PM     HAIL             ST. GEORGE              44.38N 73.13W
07/01/2004  0.75 INCH        CHITTENDEN         VT   PUBLIC

0450 PM     HAIL             JERICHO                 44.50N 72.99W
07/01/2004  0.88 INCH        CHITTENDEN         VT   TRAINED SPOTTER

            REPORTED AT OLD PUMP ROAD.

0450 PM     HAIL             JERICHO                 44.50N 72.99W
07/01/2004  0.88 INCH        CHITTENDEN         VT   TRAINED SPOTTER

            REPORTED AT GRISWOLD STREET.

0505 PM     HAIL             UNDERHILL               44.51N 72.90W
07/01/2004  1.50 INCH        CHITTENDEN         VT   PUBLIC

            2 INCHES COVERING THE GROUND

0510 PM     HAIL             TUPPER LAKE             44.23N 74.47W
07/01/2004  0.75 INCH        FRANKLIN           NY   AMATEUR RADIO

0525 PM     HAIL             ROUSES POINT            44.99N 73.37W
07/01/2004  1.00 INCH        CLINTON            NY   TRAINED SPOTTER

            POWER LINES DOWN ON ROUTE 11 1 MILE WEST OF ROUSES POINT.

&&

EE
Special weather statement, Jul 1, 5:40 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
540 PM EDT THU JUL 1 2004

NYZ026>031-034-035-087-VTZ001>009-016>018-020100-
CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON-
EASTERN ESSEX-EASTERN FRANKLIN-ESSEX-GRAND ISLE-LAMOILLE-
NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORLEANS-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON-
WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN-
540 PM EDT THU JUL 1 2004

THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT HAS ISSUED A
SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHERN NEW YORK AND
VERMONT VALID UNTIL 900 PM EDT.

THE SEVERE THUNDERSTORM WATCH IS VALID FOR SAINT LAWRENCE...
FRANKLIN...CLINTON AND ESSEX COUNTIES OF NEW YORK AND GRAND
ISLE...FRANKLIN...CHITTENDEN...ADDISON...WASHINGTON...LAMOILLE
...ORLEANS...CALEDONIA...AND ESSEX.

THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS NORTHERN NEW YORK AND MUCH
OF VERMONT THROUGH THE EVENING HOURS.  ATMOSPHERIC CONDITIONS ARE
SUCH THAT THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS
AND LARGE HAIL.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.  PERSONS IN THESE AREAS
SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND
LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.  SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.

EVENSON
Local storm report, Jul 1, 5:41 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
541 PM EDT THU JUL 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             WNW PLATTSBURGH         44.70N 73.46W
07/01/2004  0.75 INCH        CLINTON            NY   AMATEUR RADIO

0230 PM     HAIL             1 N TICONDEROGA         43.86N 73.43W
07/01/2004  0.88 INCH        ESSEX              NY   PUBLIC

0230 PM     HAIL             MOOERS                  44.97N 73.59W
07/01/2004  1.25 INCH        CLINTON            NY   TRAINED SPOTTER

0310 PM     HAIL             SHOREHAM                43.90N 73.32W
07/01/2004  1.25 INCH        ADDISON            VT   PUBLIC

0330 PM     HAIL             SOUTH BURLINGTON        44.45N 73.22W
07/01/2004  0.88 INCH        CHITTENDEN         VT   BROADCAST MEDIA

0340 PM     HAIL             SOUTH BURLINGTON        44.45N 73.22W
07/01/2004  0.88 INCH        CHITTENDEN         VT   NWS EMPLOYEE

            REPORTED AT THE NATIONAL WEATHER SERVICE.

0355 PM     HAIL             MOOERS                  44.97N 73.59W
07/01/2004  0.88 INCH        CLINTON            NY   POST OFFICE

0357 PM     HAIL             ALTONA                  44.89N 73.66W
07/01/2004  1.00 INCH        CLINTON            NY   PUBLIC

0406 PM     TSTM WND DMG     5 NE ESSEX JUNCTION     44.54N 73.04W
07/01/2004                   CHITTENDEN         VT   LAW ENFORCEMENT

            TREES DOWN ON OAKWOOD LANE

0435 PM     HAIL             CHARLOTTE               44.30N 73.25W
07/01/2004  0.75 INCH        CHITTENDEN         VT   BROADCAST MEDIA

0440 PM     HAIL             HINESBURG               44.33N 73.12W
07/01/2004  0.75 INCH        CHITTENDEN         VT   TRAINED SPOTTER

0445 PM     HAIL             ST. GEORGE              44.38N 73.13W
07/01/2004  0.75 INCH        CHITTENDEN         VT   PUBLIC

0450 PM     HAIL             JERICHO                 44.50N 72.99W
07/01/2004  0.88 INCH        CHITTENDEN         VT   TRAINED SPOTTER

            REPORTED AT GRISWOLD STREET.

0450 PM     HAIL             JERICHO                 44.50N 72.99W
07/01/2004  0.88 INCH        CHITTENDEN         VT   TRAINED SPOTTER

            REPORTED AT OLD PUMP ROAD.

0505 PM     HAIL             UNDERHILL               44.51N 72.90W
07/01/2004  1.50 INCH        CHITTENDEN         VT   PUBLIC

            2 INCHES COVERING THE GROUND

0510 PM     HAIL             TUPPER LAKE             44.23N 74.47W
07/01/2004  0.75 INCH        FRANKLIN           NY   AMATEUR RADIO

0520 PM     HAIL             TUPPER LAKE             44.23N 74.47W
07/01/2004  1.00 INCH        FRANKLIN           NY   TRAINED SPOTTER

            LASTED FOR ABOUT 10 MINUTES

0525 PM     HAIL             ROUSES POINT            44.99N 73.37W
07/01/2004  1.00 INCH        CLINTON            NY   TRAINED SPOTTER

            POWER LINES DOWN ON ROUTE 11 1 MILE WEST OF ROUSES POINT.

&&

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:31 PM EDTSevere Thunderstorm WarningBTVAddison59 min
Jul 1, 3:04 PM EDTSevere Thunderstorm WarningBTVChittenden56 min
Jul 1, 3:06 PM EDTSevere Thunderstorm WarningBTVChittenden54 min
Jul 1, 3:56 PM EDTSevere Thunderstorm WarningBTVChittenden64 min
Jul 1, 4:59 PM EDTSevere Thunderstorm WarningBTVChittenden31 min
Jul 1, 5:04 PM EDTSevere Thunderstorm WarningBTVLamoille56 min
Jul 1, 5:36 PM EDTSevere Thunderstorm WarningBTVGrand Isle24 min
Jul 1, 5:49 PM EDTSevere Thunderstorm WarningBTVFranklin56 min
Jul 1, 6:21 PM EDTSevere Thunderstorm WarningBTVAddison54 min
Jul 1, 7:03 PM EDTSevere Thunderstorm WarningBTVLamoille27 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.